|I Need a Woo Hoo Vacation
Oct 14, 2003
Hi Dr. Bob,
Yes my relative is a dermatologist not an HIV specialist, but he has some patients who are infected, many of whom he treats KS (with newer treatments with greater efficacy, apparently). Anyhow I told him of my sexcapade with that fat girl and this is what he said: "your flu like symptoms after four days were characterized by fever and swollen nodes, this is prevalent in ars. I have my doubts it is HIV related, however, due to the fact it happened only four days after the episode, but your high fever is worrisome to me nonetheless" I almost fainted. He asked me about rash. I said I never saw one. Bingo, he says likely a Fever of Unknown Origin, or an "unidentifiable" pathenogen but also said heterosexual transmission is the leading cause of new infections of hiv so "i am not off the hook yet." I felt awful when he said that. Then he said, after I was very white, that it is man-to-women, not woman-to-man that is the leading cause of new cases in the WORLD. That my situation (insertion of penis into a woman of unknown status) is one of the statistical unlikelihoods... That even if I am infected there are good HIV medications available and that i can live a normal lifespan if i take them every day with food. He also mentioned a vaccine is on the horizon and that since I am young I will likely someday be off meds when if the illness is under control since in the future PET technology will be used to target the virus.
I felt a little better, though my nausea (started with other symptoms since four days after sex with fatty) continued and my night sweats (he told me what causes them is debatable-do you agree Dr. Bob?) and depression continued.
He also says a rash is the benchmark of a whole constellation of ars symptoms that appear, on average, 2-4 weeks after the infection in 90 of people. All I had was fever muscle aches and nausea no rash. Apparently days is just not likely for ars. BUT possible! Then he said non-progressors are possible too but these are very rare and one in a million. At that point I was shaking and my stomach was making gurgling noises (very embarassing) and I was worrying about how expensive hiv meds are.
So I will continue to read the archives, praying that I will someday woohoo and take a long awaited woohoovacation. It has been five weeks sinc ethe encounter. Fever is gone. No rash appeared. No symtoms except stomach aches and a general malaise. Dr. Robert these symptoms are not in my head my seroconvertion may be ending as i write this. Dr. I am feeling this malaise and there is a virus inside of me poisening my system this seems certain.
Until the lauded woohoo vacation, I am going to practice safe sex to a T, in case I am infected so as to prevent it spreading, and wait 9 months to test (he said it takes this long to be conclusive). Thank you for your time and patience!
| Response from Dr. Frascino
I'm sure your relative is a wonderful dermatologist and treats the skin manifestations of KS extremely well; however, as an HIV specialist, well; let's just say he shouldn't plan on changing specialties anytime soon. He knows just enough to be dangerous. I won't bother to refute his comments, other than to say I disagree with most of what he told you. My advice remains the same:
1.Stop worrying so much. It's not warranted.
2.A single test at 3 months will give you a definitive answer. You do not need to wait 9 months.
3.The odds are very much in your favor that you are HIV-negative.
4.Dermatologists are specialists in skin diseases. Don't go to them for brain surgery or HIV information.
5.By the way, PET technology will never be used to target or treat the HIV virus.
I'll look for your WOO-HOO soon (3 months) and then you'll be ready for that vacation! You can start packing now.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Std Test Procedure For Men
- Treatment For Vaginal Dryness And Tightness
- Accidental Intake Of A Double Dose Of HIV Medication
- Are Little Bumps On The Head Of The Penis A Sign Of Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.